Hail, McPherson
- When
- August 16, 5:35 PM CST
- Where
- McPherson County, 8 mi W of Long Lake
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.883, -99.400
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Aug 16, 3:11 PM CST, 2 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 411 PM CDT WED AUG 16 2006 .UPDATE... UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH 724 UNTIL 11 PM CDT. && .PREV DISCUSSION... (ISSUED 343 PM CDT WED AUG 16 2006) SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT FORECAST CHALLENGES INCLUDE CONVECTION TIMING AND PLACEMENT THIS EVENING AND AGAIN THURSDAY AFTERNOON THROUGH MID-DAY ON FRIDAY. PRESENTLY HAVE A COLD FRONT SAGGING SLOWLY THROUGH WESTERN NORTH DAKOTA BACK INTO NORTHEAST WYOMING. A PRE-FRONTAL SURFACE TROF EXTENDS SOUTH FROM NEAR KMBG SOUTH DAKOTA TO NEAR KVTN NEBRASKA. SURFACE DEWPOINTS EAST OF THIS PRE-FRONTAL TROF ARE IN THE LOW TO MID 60S...AND WEST OF THE BOUNDARY...THEY ARE IN UPPER 40S TO MID 50S. A NARROW RIBBON OF 1500-2500J/KG SFC-BASED CAPE EXISTS JUST AHEAD OF THE TROF AXIS...WHERE CINH VALUES HAVE ALL BUT DISSAPPEARED. CONVECTION IS CURRENTLY DEVELOPING ALONG THAT BOUNDARY ACROSS SOUTH CENTRAL SOUTH DAKOTA. MID-LEVEL SHEAR IS NOT REAL STRONG...BUT LOW LEVEL SHEAR IS WITH SURFACE TO 800HPA WINDS SOUTH AT 20 TO 30 KNTS. 12Z MODELS WERE NOT IN VERY GOOD AGREEMENT BEYOND 36 HOURS. THE GFS WAS DISMISSED SIGHTING LARGE AMOUNTS OF CONVECTIVE FEEDBACK THAT CONTRIBUTE TO THAT MODEL PUSHING UPPER LEVEL ENERGY EAST INTO THE GREAT LAKES TOO QUICKLY. THE HI-RES NAM-WRF...ON THE OTHER HAND CONTINUES TO FORECAST AN MCS DEVELOPING BY LATE AFTERNOON/EARLY EVENING SOMEWHERE IN THE VICINITY OF NORTH CENTRAL SOUTH DAKOTA AND SOUTH CENTRAL NORTH DAKOTA. THE GFS STILL HAS THIS FEATURE TOO...BUT THIS IS WHERE THE CONV FEEDBACK GUMS THE REST OF ITS FORECAST UP. BY FRIDAY MORNING...AFOREMENTIONED SURFACE COLD FRONT SHOULD BE AIMING FOR NORTHERN NEBRASKA WITH ONGOING CONVECTIVE SYSTEM MOVING THROUGH THE FAR EASTERN PORTION OF SOUTH DAKOTA. TEMPERATURES ARE NOT EXPECTED TO REBOUND ALL THAT MUCH IN STABLE POST MCS BL ENVIRONMENT...SO ANY CONVECTION THAT CAN STILL DEVELOP FRIDAY AFTERNOON OR EVENING WILL LIKELY BE ELEVATED STORMS THAT DEVELOP ON 850HPA FRONT OR 700HPA FRONT...AS 850HPA TO 700HPA THETA-E NOT PROGGED TO DEPART THIS FORECAST AREA UNTIL 00Z SATURDAY OR LATER. SATURDAY SHOULD SEE MID-LEVEL HEIGHT RISES WITH COOL CANADIAN HIGH PRESSURE BUILDING SOUTH INTO THE FA. LITTLE CHANGE MADE TO THE MAX/MIN T GRIDS...AND DID INCREASE POPS TO 50 PERCENT ALONG NORTHERN TIER COUNTIES THURSDAY NIGHT. MAIN CONCERN SURROUNDING CONVECTIVE POTENTIAL ON THURSDAY WILL BE LARGE CAPE/LOW CINH AND LARGE SHEAR PARAMETERS RIGHT ALONG AND JUST NORTH OF THE FRONTAL BOUNDARY FORECAST TO BE SLIPPING SLOWLY INTO NORTHERN SOUTH DAKOTA DURING PEAK HEATING. KMBG HI-RES NAM-WRF SOUNDING SHOWS IMPRESSIVE DEEP EASTERLY LOW LEVEL FLOW. LONG TERM...SUNDAY THROUGH WEDNESDAY OVERALL THE MEDIUM RANGE MODELS AGREE FAIRLY WELL ON THE MID LEVEL FLOW PATTERN THROUGH THE PERIOD. MOST FEATURE FLAT FLOW EARLY THAT THEN TRANSITIONS TO A ROCKIES RIDGE AND EAST CONUS TROF TOWARD THE END OF THE PERIOD. NORTHWEST FLOW ALOFT DEVELOPS OVER THE REGION DURING THIS TRANSITION AND THAT TYPE OF FLOW AT THE MID LEVELS IS ALWAYS TRICKY. TIMING OF SHORT WAVES IS ALMOST FUTILE WITH EACH MODEL RUN SEEMINGLY CHANGING THE SPEED...DEPTH AND TIMING. HAVE OPTED TO KEEP FORECAST DRY FOR NOW WHICH AGREES WITH OFFICE AROUND ABR. TEMPERATURES LOOK TO BE NEAR NORMAL AT THE BEGINNING OF THE PERIOD...DROPPING TO BELOW NORMAL TOWARD THE MIDDLE OF NEXT WEEK. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...SEVERE THUNDERSTORM WATCH UNTIL 11 PM CDT FOR MOST OF NE SOUTH DAKOTA. MN...NONE. && DORN/TDK/KEEFE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 424 PM CDT WED AUG 16 2006 SDZ003-015-033-035-045-048-051-172130- CORSON-DEWEY-STANLEY-HUGHES-JONES-LYMAN-BUFFALO- 424 PM CDT WED AUG 16 2006 /324 PM MDT WED AUG 16 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR SHOWERS AND THUNDERSTORMS CONTINUE INTO THURSDAY AND FRIDAY...AS A SERIES OF UPPER LEVEL WAVES EJECT OUT OF THE NORTHERN ROCKY MOUNTAINS. AT THIS TIME THERE IS A SLIGHT CHANCE FOR SEVERE WEATHER THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ006-018-172130- BROWN-SPINK- 424 PM CDT WED AUG 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING ACROSS BROWN AND SPINK COUNTIES. SOME STORMS MAY BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR SHOWERS AND THUNDERSTORMS CONTINUE INTO THURSDAY AND FRIDAY. THERE IS A SLIGHT RISK FOR SEVERE WEATHER ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. SDZ007-008-011-019-020-172130- MARSHALL-ROBERTS-DAY-CLARK-CODINGTON- 424 PM CDT WED AUG 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING. SOME STORMS MAY BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR SHOWERS AND THUNDERSTORMS CONTINUE INTO THURSDAY AND FRIDAY. THERE IS A SLIGHT RISK FOR SEVERE WEATHER ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. SDZ004-005-009-010-016-017-034-036-037-172130- CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-POTTER-FAULK-SULLY-HYDE-HAND- 424 PM CDT WED AUG 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING. SOME STORMS MAY BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR SHOWERS AND THUNDERSTORMS CONTINUE INTO THURSDAY AND FRIDAY. THERE IS A SLIGHT RISK FOR SEVERE WEATHER ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. MNZ039-046-SDZ021>023-172130- TRAVERSE-BIG STONE-GRANT-HAMLIN-DEUEL- 424 PM CDT WED AUG 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR SHOWERS AND THUNDERSTORMS CONTINUE INTO THURSDAY AND FRIDAY. THERE IS A SLIGHT RISK FOR SEVERE WEATHER ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
The Aberdeen radar (KABR), 90 km away, was scanning. The volume nearest the first event began at 23:35 UTC.
6 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2006Every state in 2006This day in weather historyWarnings in South Dakota, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532137, 5532138, 5532205, 5532648, 5532649, 5532650.